Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 57, NWS Mobile, AL

December 2, 2020

NWS Mobile, AL issued this small craft advisory at Dec 2, 2020, 3:45 AM CST. It took effect at Dec 2, 2020, 9:00 PM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2020, 3:45 AM CST (09:45 UTC)
In effect from
Dec 2, 2020, 9:00 PM CST
Expired
Dec 5, 2020, 3:02 AM CST
In force
54 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

275 
WHUS74 KMOB 020945
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
345 AM CST Wed Dec 2 2020

GMZ650-655-670-675-021745-
/O.NEW.KMOB.SC.Y.0057.201203T0300Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
345 AM CST Wed Dec 2 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...Southeast to south winds 18 to 25 kt with gusts up to 30
  kt, becoming southwest on Friday, and then northwest Friday
  night. Seas building to 5 to 8 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to
  Pascagoula MS out to 60 NM.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
813 
WHUS74 KMOB 021615
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1015 AM CST Wed Dec 2 2020

GMZ650-655-670-675-030300-
/O.CON.KMOB.SC.Y.0057.201203T0300Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1015 AM CST Wed Dec 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST SATURDAY...

* WHAT...Southeast to south winds 18 to 25 kt with gusts up to 30
  kt, becoming southwest on Friday, and then northwest Friday
  night. Seas building to 5 to 8 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to
  Pascagoula MS out to 60 NM.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
658 
WHUS74 KMOB 030357
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
957 PM CST Wed Dec 2 2020

GMZ650-655-670-675-031200-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
957 PM CST Wed Dec 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Southeast to south winds 18 to 25 kt with gusts up to 
  30 kt, becoming southwest on Friday, and then northwest Friday 
  night. Seas building to 5 to 8 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
275 
WHUS74 KMOB 031243
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
643 AM CST Thu Dec 3 2020

GMZ650-655-670-675-032200-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
643 AM CST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Southeast to south winds 18 to 25 kt with gusts up to 30
  kt, becoming southwest on Friday, and then northwest Friday
  night. Seas building to 5 to 7 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...Today through 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
648 
WHUS74 KMOB 032106
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
306 PM CST Thu Dec 3 2020

GMZ650-655-670-675-040930-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
306 PM CST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Southerly winds around 18 to 25 kt with gusts up to 30 kt
  today will become northwesterly by Friday night. Seas will build
  to 5 to 7 ft on Friday.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...Today through 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
152 
WHUS74 KMOB 040947
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
347 AM CST Fri Dec 4 2020

GMZ650-655-670-675-041800-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
347 AM CST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Southerly winds around 18 to 25 kt with gusts up to 30 kt
  becoming northwesterly by mid afternoon. Seas to 5 to 7 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...Today through 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
967 
WHUS74 KMOB 041805
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1205 PM CST Fri Dec 4 2020

GMZ650-655-670-675-050400-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1205 PM CST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Northwest winds around 18 to 25 kt. Seas to 5 to 7 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...Today through 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
783 
WHUS74 KMOB 050318
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
918 PM CST Fri Dec 4 2020

GMZ650-655-670-675-051200-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
918 PM CST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Northwest winds around 18 to 25 kt. Seas 5 to 7 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out to 60 NM.

* WHEN...Now through 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
260 
WHUS74 KMOB 050902
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
302 AM CST Sat Dec 5 2020

GMZ650-655-670-675-051015-
/O.CAN.KMOB.SC.Y.0057.000000T0000Z-201205T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
302 AM CST Sat Dec 5 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Sustained winds have decreased to below small craft advisory
criteria. Therefore, the Small Craft Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 11:42 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 1, 11:42 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1142 PM CST Tue Dec 1 2020

.AVIATION...
02/06 Issuance...VFR continues through the next 24 hours with
only a few high, thin clouds. Light northwest-north, or variable,
winds tonight becoming more easterly during the day on Wednesday
and into Wednesday evening. /12

.NEAR TERM /Now Through Thursday/...Forecast remains on track for
the remainder of tonight with temperatures expected to be below
freezing across most of the area (except immediate coast) through
shortly after daybreak Wednesday. Some patchy frost is possible
tonight, mainly on elevated surfaces such as automobiles, roof
tops, etc.

For Wednesday morning surface and mid level riding will be
persisting over the region, but will begin to move east of the
area by Wednesday afternoon as a developing storm system moves
east out of the Rockies and into the central Plains states. One
more good weather day on Wednesday before things begin to change
on Thursday. Mostly clear skies continue through the morning hours
on Wednesday, but later in the day mid to high level clouds will
likely be on the increase, moving in from the west. No
precipitation is expected however as the lower levels of the
airmass remains very dry with dewpoints in the 20s and 30s and
PWATS less than 0.25 inches. Still remains rather cool as well,
with temperatures remaining below normal. Highs are expected to
primarily be in the upper 50s Wednesday afternoon for most areas,
but lower 60s along the immediate coast.

Warmer temperatures are expected across the region Wednesday night
as weak return flow off the Gulf sets up in advance of the developing
system to our west and greatly increased cloud cover over the
region. Lows Wednesday night are expected to range from the mid to
upper 30s over inland areas to around 40s along and just south of
the I-10 corridor. Along the beaches upper 40s and even some lower
50s expected. Still no rain expected wednesday night, but with
moisture increasing and slight onshore flow ahead of the front we
may have to keep an eye on the potential for some sea fog along
the immediate coast and points just inland. The one caveat will
be the overall quality of moisture which might not be enough to
get good fog production. We will have to monitor this. If fog is
able to develop along the coast, it could persist into the day on
Thursday as the low level flow become progressively more onshore.

On Thursday, the weather pattern begins to change as the mid/upper
level low currently over the Rockies moves east into Oklahoma and
possibly opens into a large, positively tilted trough. This will
push a surface cold front toward our area from the west. This
front will likely be moving into Mississippi by the end of the
day on Thursday, with precipitation gradually developing and
moving into our area from the west as well. Have maintained the
slight PoPs over our western counties on Thursday morning, with
chance PoPs developing over the western half of our forecast area
by Thursday afternoon. This front and the bulk of the associated
precipitation is then expected to move east across our area
during the short term period (Thursday night into Friday night).
Most of the precipitation on Thursday will be on the lighter side,
with rainfall totals generally no more than about a quarter inch.
Some localized heavier rainfall could be possible during the
short term period, however. A little warmer on Thursday than the
past few days, with highs ranging from the mid and upper 50s over
interior northwest zones to the mid and upper 60s down toward the
coastal counties of AL and the western FL panhandle. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 7:50 AM CSTRip Current StatementMOBBaldwin, Mobile3 days

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.